Hallucinations in an erratic driver and zolpidem
Type of Spiritual Experience
A description of the experience
Hallucinations with zolpidem and fluoxetine in an impaired driver - Coleman DE, Ota K. California Department of Justice, Toxicology Laboratory, Sacramento, CA 95820, USA.
A 54-year-old male was observed driving erratically. The subject displayed both horizontal and vertical nystagmus and poor balance on field sobriety tests (FST's).
Further observations included slow movements, breathing, and speech, extremely poor coordination, lack of convergence, and pupils with slow reaction to light. The subject related he was seeing roadway lines doubled and felt a hallucinogenic effect. Breath alcohol results were negative.
Blood tests found zolpidem and fluoxetine in addition to hydrocodone at therapeutic levels. This case is presented as an example of hallucinogenic effects from the combination of zolpidem and serotonin reuptake inhibitors.
The source of the experiencePubMed
Concepts, symbols and science items
Activities and commonsteps
OverloadsAnalgesics - opioids [pharmaceuticals]